Economics at your fingertips  

Evolving Efficiency of Dually-Listed Indian Stocks: A Nonlinear Perspective

Vinodh Madhavan () and Partha Ray ()
Additional contact information
Vinodh Madhavan: Institute for Financial Management and Research (IFMR)
Partha Ray: Indian Institute of Management Calcutta

Journal of Quantitative Economics, 2018, vol. 16, issue 1, 13-35

Abstract: Abstract This paper examines the degree of efficiency of Indian ADRs and their underlying stocks trading in NSE/BSE from an adaptive markets hypothesis (AMH) perspective that is theoretically grounded in nonlinear serial dependence. For this purpose, the authors employ the windowed as well as the rolling hinich bicorrelation test procedures on ADRs and the underlying stocks issued by Indian firms such as, and limited to, Dr. Reddy’s Laboratories, HDFC Bank, ICICI Bank, Infosys, Wipro, Tata Motors, and Sterlite Industries. The study’s findings indicate that the degree of market efficiency witnessed at the level of individual scrips (ADRs or underlying domestic stocks) differs considerably from the degree of efficiency of the broader stock market in which such scrips trade. Further, the degree of efficiency witnessed amidst all US and Indian scrips considered for this study was found to be heterogeneous in nature and in-turn warrants a ranking approach. Lastly, the degree of efficiency witnessed in certain (not all) dually-listed Indian scrips was found to be homogenous across trading locations. However, this does not happen to be the case for all other dually-listed scrips considered for this study. The study’s findings bring to light the need for disaggregated, firm level market efficiency studies aimed at examining firm-level market efficiency at different trading locations and in-turn identifying the antecedents behind homogeneity (or lack-thereof) in firm-level market efficiency across multiple trading locations.

Keywords: Market efficiency; Nonlinearity; Bicorrelation; ADR; India (search for similar items in EconPapers)
JEL-codes: C58 G12 G14 G15 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

Access Statistics for this article

Journal of Quantitative Economics is currently edited by Dilip Nachane and P.G. Babu

More articles in Journal of Quantitative Economics from Springer, The Indian Econometric Society (TIES) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla ().

Page updated 2019-05-21
Handle: RePEc:spr:jqecon:v:16:y:2018:i:1:d:10.1007_s40953-017-0076-5